Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2021, 6:16 PM EDT for Emanuel County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 21, 2021, 6:30 PM EDT
- In force
- 14 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Emanuel County, GA
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
866
WWUS82 KFFC 212216
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Wed Jul 21 2021
GAZ086-212230-
Emanuel GA-
616 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 630
PM EDT...
At 616 PM EDT...a strong thunderstorm was near Garfield, or 11 miles
northwest of Westside...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8203 3254 8203 3256 8208 3255 8211
3255 8219 3264 8217 3267 8209 3266 8208
3261 8200
TIME...MOT...LOC 2216Z 255DEG 15KT 3259 8205
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:53 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 21, 3:53 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 353 PM EDT Wed Jul 21 2021 .SHORT TERM /Tonight through Thursday Night/... Showers and isolated thunderstorms are developing across the area again today and will continue through the late evening hours before diminishing overnight. Instability across the area is a bit stronger today but shear values continue to be almost non existent. Precipitable Water values are expected to continue in the 1.75 to 2.00in range through the short term so still expecting any storm to drop a lot of water very fast but not a lot in the way of severe weather. There is a bit of drier airmass moving into NE GA today with the better moisture remaining over the rest of the area. This is why the stronger storms are developing across central and western portions of the state. Expecting another round of showers and thunderstorms Thu afternoon with similar parameters as today. With all the precip occurring daytime high temps will be lower than normal with highs mainly in the 80s and lows in the 60s to near 70. 01 .LONG TERM /Friday through Wednesday/... Early in this period (Fri/Sat), the area will between a longwave trough across the Northeast region and an upr ridge over the northern Gulf/Southern Plains. NW flow aloft will bring drier mid- level air to the area and keep storm threat confined to the periphery of the upr ridge to our west. Heading into the weekend, the upr trough departs and the ridge becomes more dominant/closer to the area resulting in better chances of afternoon/evening storms. Temperatures will be near seasonal levels for late July. By the early-to-middle part of next week, a dip in the northern stream jet will send a series of upr lvl waves across the area as upr ridge becomes very dominant over the Rockies and Central/Northern Plains. Looks like Tues/Wed could see higher than usual POPs as shortwave trough approaches the area supporting the increased coverage of showers and storms. Still 6-7 days out so confidence isn't very high but both EC and GFS are showing this solution. DJN.83 && .AVIATION... 18Z Update... Showers and isolated Thunderstorms are developing mainly across western and central portions of the area. These storms are moving NW and affecting the CSG/MCN areas right now. They will move into the ATL area over the next few hours. Not sure if they will make it to AHN before diminishing this evening. These storms will dissipate by 02z-04z and expecting another round of storms Thu afternoon. Winds are expected to stay out of the W to SW through the period with speeds 8kt or less. May see some higher gust in and around any stronger storms. Ceilings are mainly in the MVFR to VFR range and should bounce up and down this afternoon with the convective development. Will see ceilings mainly in the VFR range overnight. //ATL Confidence...18Z Update... Confidence Medium to high for all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 71 92 / 20 30 10 20 Atlanta 71 87 71 90 / 30 40 20 30 Blairsville 63 86 64 87 / 10 30 10 20 Cartersville 70 90 69 91 / 20 30 10 20 Columbus 72 89 73 91 / 40 60 30 40 Gainesville 70 88 70 90 / 20 30 10 20 Macon 72 89 72 93 / 30 60 30 30 Rome 70 92 69 93 / 20 20 10 20 Peachtree City 70 87 70 90 / 30 50 20 30 Vidalia 74 88 74 90 / 20 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....DJN.83 AVIATION...01
Hazardous weather outlook, Jul 21, 11:47 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1147 AM EDT Wed Jul 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1147 AM EDT Wed Jul 21 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms could become strong and capable of producing very heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are possible across north and central Georgia Thursday through Tuesday...mainly in the afternoon and evening. A few storms could become strong and capable of producing locally heavy rain heavy rain... gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 21, 4:54 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Wed Jul 21 2021
GAZ072-073-084-212130-
Wilkinson GA-Baldwin GA-Jones GA-
454 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...SOUTHERN
BALDWIN AND SOUTHEASTERN JONES COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Ivey, or 11 miles
southwest of Milledgeville...moving east at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Irwinton, Gordon, Ivey, McIntyre, Coopers, Mountain
Springs, Pancras and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8313 3288 8340 3290 8341 3289 8342
3290 8346 3302 8341 3304 8311 3296 8307
3295 8307 3291 8305 3289 8305
TIME...MOT...LOC 2053Z 275DEG 21KT 3293 8332
WIND...50MPHSpecial weather statement, Jul 21, 5:52 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Wed Jul 21 2021
GAZ073-074-084-212215-
Wilkinson GA-Washington GA-Baldwin GA-
552 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON AND SOUTHEASTERN BALDWIN COUNTIES UNTIL 615
PM EDT...
At 552 PM EDT...a strong thunderstorm was near Hebron, or 9 miles
west of Sandersville...moving east at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Tennille, Harrison, Oconee, Deepstep, Riddleville and
Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3278 8272 3279 8277 3280 8278 3280 8280
3281 8280 3280 8284 3284 8310 3301 8311
3304 8272 3290 8266
TIME...MOT...LOC 2152Z 271DEG 20KT 3293 8297
WIND...50MPHSpecial weather statement, Jul 21, 6:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Wed Jul 21 2021
GAZ086-212230-
Emanuel GA-
601 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
630 PM EDT...
At 601 PM EDT...a strong thunderstorm was over Modoc, or near
Swainsboro...moving east at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Garfield, Canoochee and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8236 3271 8236 3277 8213 3266 8208
3263 8204
TIME...MOT...LOC 2201Z 259DEG 7KT 3265 8228
WIND...50MPHSpecial weather statement, Jul 21, 6:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
616 PM EDT Wed Jul 21 2021
GAZ086-212230-
Emanuel GA-
616 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 630
PM EDT...
At 616 PM EDT...a strong thunderstorm was near Garfield, or 11 miles
northwest of Westside...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8203 3254 8203 3256 8208 3255 8211
3255 8219 3264 8217 3267 8209 3266 8208
3261 8200
TIME...MOT...LOC 2216Z 255DEG 15KT 3259 8205
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:48 PM EDT | Special Weather Statement | FFC | Floyd | 42 min |
| Jul 20, 9:03 PM EDT | Flash Flood Warning | FFC | Floyd | 6 hr |
| Jul 21, 4:54 PM EDT | Special Weather Statement | FFC | Baldwin | 36 min |
| Jul 21, 5:52 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| Jul 21, 6:01 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jul 21, 7:13 PM EDT | River Flood Warning | FFC | Sumter | 116 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.